Brunel University Research Archive (BURA) >
Research Areas >
Mathematical Science >

Please use this identifier to cite or link to this item: http://bura.brunel.ac.uk/handle/2438/564

Title: Spikes for the Gierer-Meinhardt system in two dimensions: The strong coupling case
Authors: Winter, M
Wei, J
Keywords: Pattern formation; Mathematical biology; Singular perturbation
Strong coupling
Publication Date: 2002
Publisher: Elsevier
Citation: J Differential Equations 178(2002): 478-518
Abstract: Numerical computations often show that the Gierer-Meinhardt system has stable solutions which display patterns of multiple interior peaks (often also called spots). These patterns are also frequently observed in natural biological systems. It is assumed that the diffusion rate of the activator is very small and the diffusion rate of the inhibitor is finite (this is the so-called strong-coupling case). In this paper, we rigorously establish the existence and stability of such solutions of the full Gierer-Meinhardt system in two dimensions far from homogeneity. Green's function together with its derivatives plays a major role.
URI: www.springerlink.com
http://bura.brunel.ac.uk/handle/2438/564
Appears in Collections:Mathematical Science
Dept of Mathematics Research Papers

Files in This Item:

File Description SizeFormat
18-gm15.pdf278.78 kBAdobe PDFView/Open

Items in BURA are protected by copyright, with all rights reserved, unless otherwise indicated.